Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 39, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 12, 2017, 1:34 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2017, 1:34 PM EDT (17:34 UTC)
- Expired
- Apr 12, 2017, 7:25 PM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
537 WHUS71 KBUF 121734 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 134 PM EDT WED APR 12 2017 LOZ043>045-130145- /O.NEW.KBUF.SC.Y.0039.170412T1734Z-170413T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 134 PM EDT WED APR 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT THURSDAY. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
2 follow-up statements
460 WHUS71 KBUF 122042 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 442 PM EDT WED APR 12 2017 LOZ043>045-130445- /O.CON.KBUF.SC.Y.0039.000000T0000Z-170413T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 442 PM EDT WED APR 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
753 WHUS71 KBUF 122325 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 725 PM EDT WED APR 12 2017 LOZ043>045-130030- /O.CAN.KBUF.SC.Y.0039.000000T0000Z-170413T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 725 PM EDT WED APR 12 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 12, 10:21 AM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Apr 12, 10:21 AM EDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1021 AM EDT Wed Apr 12 2017 .SYNOPSIS... It will be notably cooler the next couple days with temperatures dropping to slightly below normal. The cooler weather will be accompanied by dry weather through the end of the week. Temperatures will then rebound late in the week with the mercury climbing back into the 60s and 70s by the weekend. Unfortunately, the warmer weather will include some rain for both days this weekend. && .NEAR TERM /THROUGH TONIGHT/... Widespread low stratus in place late this morning, with extensive low level moisture left in the wake of a departing weak surface low over eastern Quebec. Satellite trends and latest short term model guidance suggests the cloud cover will hold tough for much of today. High pressure will build across the Ohio Valley today as a midlevel trough shifts across New York state. Despite lingering cloud cover, today should remain dry with highs ranging from the upper 40s to lower 50s. Tonight, the midlevel trough axis will move east through Quebec. A dry northwest flow in the wake of the trough will help to erode much of the lingering low clouds across the Finger Lakes and eastern Lake Ontario region. Lows will reach into the low to mid 30s under the drier flow and clearing skies. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Latest model and ensemble guidance continue to suggest that this will be a dry period. Shortwave energy embedded within a low amplitude trough exiting the Northeast CONUS streaks through the upper Ohio Valley Thursday while a weak frontal boundary sets up south and west of the area. This will likely yield only some cloud cover during the day Thursday for western New York. A ridge of high pressure extending from Lake Superior to Lake Ontario will keep skies more clear from Rochester to the eastern Lake Ontario region. Expect highs in the lower half of the 50s, with northwest winds keeping the south shore of Lake Ontario in the 40s. High pressure will build from the upper Great Lakes southeastward into New York State Thursday night and Friday. This will bring a period of mainly clear skies and support another period of dry weather. Lows Thursday night will be in the 30s. Ongoing airmass modification will allow temperatures to warm a little more on Friday over recent days, with highs in the upper 50s to lower 60s across Western New York, and mid to upper 50s for the North Country. Northeast winds will keep the south shore of Lake Ontario cooler. High pressure will drift east to New England Friday night. The high should still provide enough subsidence and dry air to keep any rain associated with the next approaching system until at least daybreak Saturday. Increasing southerly return flow in the wake of the departing high will keep lows milder, with low to mid 40s across Western New York and mid to upper 30s east of Lake Ontario. && .LONG TERM /SATURDAY THROUGH TUESDAY/... The stretch of dry weather will come to an end this weekend as the next system moves into the area. A sharp mid level trough will move east along the US/Canadian border, with surface low pressure moving from near Lake Superior Saturday to central Quebec on Sunday. A warm front in advance of the surface low will move east across the area Saturday. A solid area of moisture and isentropic upglide will accompany the warm front and support an increasing chance of showers Saturday. Saturday night the area will break into the warm sector, with much of the time being rain free. The cold front will then sweep east across the area Sunday with another good chance of showers. At least some instability will also support a chance of a few scattered thunderstorms along and ahead of the cold front. Temperatures will warm to well above normal over the weekend, with at least mid to upper 60s and a decent shot at 70s both days depending on the exact timing of the warm front and cold front. High pressure will build back into the Great Lakes and Northeast early next week, with a return to dry weather for Monday and Tuesday. A much cooler airmass will accompany the return to dry weather, with temperatures back to near or a little below average. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... Widespread MVFR cigs this morning are expected to hang tough through much of the day. KJHW will see these cigs lift to VFR first during the afternoon. This Evening...Remaining western NY TAF sites will improve to VFR as the lower stratus erodes from west to east with high pressure slowly building east from Lower Michigan. KART will hold MVFR through into the late overnight hours only improving to VFR near 12z Thursday. Outlook... Thursday and Friday...VFR. Saturday and Sunday...VFR/MVFR with showers and thunderstorms likely. && .MARINE... Winds will freshen today to the range of 10-15 knots causing some building waves on the lakes. These winds and waves should hold just below Small Craft Advisory levels. High pressure will nudge across the region tonight and Thursday keeping fair conditons on the lakes which look to last into Friday. Winds will increase again over the weekend as a weak storm system tracks just north of the eastern Great Lakes but waves look to remain below advisory levels. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...HITCHCOCK/SMITH NEAR TERM...HITCHCOCK/SMITH SHORT TERM...TMA LONG TERM...HITCHCOCK AVIATION...HITCHCOCK/SMITH MARINE...SMITH
Hazardous weather outlook, Apr 12, 5:13 AM EDT, 8 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 513 AM EDT Wed Apr 12 2017 NYZ001>008-010>014-019>021-085-130915- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 513 AM EDT Wed Apr 12 2017 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-130915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- 513 AM EDT Wed Apr 12 2017 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.